MAUDE Adverse Event Report: AESCULAP AG TC NEEDLE HOLDER X-DEL SERR200MM; DUROGRIP NEEDLEHOLDERS

AESCULAP AG TC NEEDLE HOLDER X-DEL SERR200MM; DUROGRIP NEEDLEHOLDERS
Model Number BM026R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to medwatch user facility report (b)(4): 1st surgery [date redacted] - following an open ventral hernia repair, it was identified that one of the needle drivers used in the fascial closure of the abdomen was broken at the tip of the insert.The field was searched for this small piece.At the time it was identified, the fascia and above was closed.An x-ray was then obtained.The attending radiologist read that there was a 2 mm metallic density projecting over the right upper quadrant on ap radio-graph.On lateral radiograph, the metallic density is approximately 3.1 cm deep to the fascia and 7.0 cm from the skin surface.It was unclear if this was in the peritoneal cavity or in the extraperitoneal spaces which would determine the operative risk of re-exploration.A ct of the abdomen was obtained to help further localize the fragment and it was found to be likely in the retrorectus space.Risk and benefits discussion were held with the patient and she elected to undergo an exploratory surgery to remove the foreign body.2nd surgery 1 day later [date redacted]- the surgeon explored the lateral upper space of the right side of the abdomen near the neurovascular bundle in the right retrorectus space and identified the metallic fragment on the posterior sheath.A 1.5mm metal fragment was located on the posterior sheath below the mesh in the retrorectus space.The metal fragment corresponded to the missing piece from the broken instrument (needle driver.) the metal fragment was removed.An intra-operative x-ray confirmed no further metallic object seen.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9: product return date.Investigation results: on the basis of the attached picture, the following analysis was made: it was detected that the tungsten carbide insert was broken.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion/preventive measures: on the basis of the current information, a definite root cause cannot be determined.There is no indication for a material-, manufacturing- or design-related failure.

Brand Name
TC NEEDLE HOLDER X-DEL SERR200MM
Common Device Name
DUROGRIP NEEDLEHOLDERS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key19492908
Report Number2916714-2024-00087
Device Sequence Number20605461
Product Code KCT
UDI-Device Identifier04038653028047
UDI-Public04038653028047
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
Report Date (Section F) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBM026R
Device Catalogue NumberBM026R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/13/2024
Event Location Hospital
Date Report to Manufacturer05/13/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date10/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight88 KG
Date Report Sent to FDA06/06/2024